Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 8, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 28, 2023, 4:45 AM MST for Otero County, New Mexico. It took effect at Jan 28, 2023, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2023, 4:45 AM MST (11:45 UTC)
- In effect from
- Jan 28, 2023, 8:00 AM MST
- Expired
- Jan 28, 2023, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2606 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WWUS74 KEPZ 281145 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 445 AM MST Sat Jan 28 2023 NMZ415-416-290300- /O.NEW.KEPZ.WI.Y.0008.230128T1500Z-230129T0300Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 445 AM MST Sat Jan 28 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 4:39 AM MST, 6 minutes earlier.
Area forecast discussion, Jan 28, 4:39 AM MST, 6 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
439 AM MST Sat Jan 28 2023
...New AVIATION...
.SYNOPSIS...
Issued at 205 AM MST Sat Jan 28 2023
Breezy conditions today with the passing of an Upper level
shortwave. Sunday and Monday expect a gradual warmup and low-end
breezy conditions. The next Pacific storm system will arrive
Wednesday with chances for lowland rain and mountain snow
Wednesday into early Thursday. Any accumulations look light at
this time. Back to fair weather to end the week as the system
exits.
&&
.SHORT TERM...
(Today and tonight)
Issued at 205 AM MST Sat Jan 28 2023
Main weather impacts today will be breezy winds and increasing
temperatures. Upper level water vapor imagery this morning shows
dry, zonal flow over much of the forecast area, with a shortwave
axis located over southern CA/central NV. This trough axis will
swing through the FA this evening. At the base of this trough will
be a +/-35 knot H700 jet, and with deep mixing, these winds will
mix to the surface as occasional gusts. All that to say, it will
be a breezy afternoon. The main area of concern for wind will be
across the Sacramento Mountains, and to a lesser extent the Black
Range, where H700 winds will reach ~45 knots. In addition, H850
temps over the Sacs show warming on the east slopes this
afternoon, which indicates high elevation/east slope mountain wave
activity causing increased winds. Therefore have issued a Wind
Advisory for the Sacs starting late morning and going through
early evening. Speaking of warming, H850 WAA this afternoon should
support an increase of highs temps of 5-10 degrees higher than
yesterday.
Winds will decrease overnight as the boundary layer decouples,
though area mountains mau stay breezy. Any high level cloud will
clear out by roughly sunrise. Lows will warm a few degrees over
this morning.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 205 AM MST Sat Jan 28 2023
Main impact in the long term will be a storm system arriving
Wednesday/Thursday bringing the chance for mountain snow and
lowland rain showers. But before then, Sunday and Monday will
deliver the return of UL southwesterly flow and continued
southerly H850 WAA/above seasonal average high surface temperatures.
Wind will continue to be breezy across the region. Though a cold
front will be diving south through the southern Plains, and while
it doesn't affect the area until (for now) on Tuesday, the
increased pressure gradient across the Sacs will continue the
afternoon breezy trend.
Tuesday begins the arrival of our next Pacific storm system and
main weather highlight of the period. This system will drop south
along the west coast of CA, before pushing east once it hits the
Baja Peninsula Tuesday evening. Before this system makes the
eastern push, the aforementioned backdoor cool front will finally
seep over the Sacs and Guadalupe's and into Otero/Hudspeth
counties. This means cooler high temperatures for areas east of
the RGR. Colliding airmasses normally indicates precipitation, but
the ats will be quite dry overall, but a better shot at precip is
coming... possibly.
On Wednesday, the upper level system pushes east toward the FA.
The deterministic ECMWF and GFS have the system forming a closed
low, and colliding with the subtropical jet and bringing the
chance of widespread precipitation to the area. Interestingly, the
GEFS ensemble mean keeps the CWA completely dry during this
period, indicating the GFS may be an outlier. The EC ens mean
looks more like it's deterministic. Taking a look at NBM
probabilities for liquid QPF, there is less than 15 percent chance
area wide for >0.1" Wednesday into Thursday. So the chance of
precipitation is there, but not great. Snow levels drop down
around 5500 feet Wednesday night, affecting mainly the Sacramento
Mountains, though potential snow totals are all over the place
because of the model differences, so have left the provided
totals. Expect cooler temperatures Wednesday and Thursday.
On Friday, the upper level pattern switches to a weak ridge,
causing calm and warm conditions to return, albeit still below
seasonal average.
&&
.AVIATION...
(12Z TAFS)
Issued at 432 AM MST Sat Jan 28 2023
VFR conditions through the period. Increasing SCT180 BKN-OVC200
today. Light wind until 18Z. West/southwest 10-15G25KT after 18Z.
Wind decreases to AOB 10KT after 6Z.
&&
.FIRE WEATHER...
Issued at 205 AM MST Sat Jan 28 2023
Breezy and warmer conditions on tap for today. Afternoon Min RH
will fall into the teens and 20 percent range, with breezy
afternoon winds. We could see a few localized spots meeting
critical thresholds in NM112 for a short time, but not enough to
warrant a RFW.
Tuesday, conditions cool as the next Pacific storm approaches off
the Baja. At the same time the SACs will see a backdoor front
push in from the Plains and hang up. Western areas will see breezy
SW winds; eastern areas will see E and SE winds on Tuesday. Min
RH will above 20%.
Wednesday the storm system tracks directly over the region.
Moisture with the storm is limited so we are not expecting a lot
of precipitation. However some area mountain snow and lowland rain
with relatively low probabilities for both is expected. The storm
exits overnight Wednesday night with the rest of the week being
calm and warming.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 62 34 65 39 / 0 0 0 0
Sierra Blanca 59 35 64 37 / 0 0 0 0
Las Cruces 60 30 63 34 / 0 0 0 0
Alamogordo 58 29 59 35 / 0 0 0 0
Cloudcroft 36 23 37 27 / 0 0 0 0
Truth or Consequences 57 27 59 31 / 0 0 0 0
Silver City 49 30 52 31 / 0 0 0 0
Deming 59 26 62 30 / 0 0 0 0
Lordsburg 58 27 60 30 / 0 0 0 0
West El Paso Metro 61 34 63 38 / 0 0 0 0
Dell City 61 26 66 30 / 0 0 0 0
Fort Hancock 65 33 70 36 / 0 0 0 0
Loma Linda 54 33 58 36 / 0 0 0 0
Fabens 63 31 68 35 / 0 0 0 0
Santa Teresa 60 28 62 34 / 0 0 0 0
White Sands HQ 59 35 61 39 / 0 0 0 0
Jornada Range 58 28 59 32 / 0 0 0 0
Hatch 60 28 61 31 / 0 0 0 0
Columbus 62 31 64 34 / 0 0 0 0
Orogrande 58 30 60 35 / 0 0 0 0
Mayhill 48 26 49 31 / 0 0 0 0
Mescalero 46 26 47 30 / 0 0 0 0
Timberon 45 23 47 27 / 0 0 0 0
Winston 51 26 53 27 / 0 0 0 0
Hillsboro 57 26 57 30 / 0 0 0 0
Spaceport 59 26 59 31 / 0 0 0 0
Lake Roberts 48 24 50 26 / 0 0 0 0
Hurley 55 26 57 29 / 0 0 0 0
Cliff 57 21 58 22 / 0 0 0 0
Mule Creek 50 28 51 29 / 0 0 0 0
Faywood 54 28 57 31 / 0 0 0 0
Animas 61 27 62 31 / 0 0 0 0
Hachita 60 28 62 30 / 0 0 0 0
Antelope Wells 61 29 62 31 / 0 0 0 0
Cloverdale 55 31 55 33 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Wind Advisory from 8 AM this morning to 8 PM MST this evening
for NMZ415-416.
&&
33Hazardous weather outlook, Jan 27, 4:56 AM MST, 23 hours 49 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 456 AM MST Fri Jan 27 2023 NMZ401>417-TXZ418>424-281200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 456 AM MST Fri Jan 27 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.